Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jung Hwan Ahn 1 Article
A Case of Cardiac Arrest Due to Severe Lithium Intoxication - Difficult Diagnosis -
Jung Hwan Ahn, Sang Cheon Choi, Sang Kyu Yoon, Yoon Seok Jung
J Korean Soc Clin Toxicol. 2005;3(2):130-134.   Published online December 31, 2005
  • 80 View
  • 0 Download
AbstractAbstract PDF
Lithium is mainly prescribed for manic and depressive disorder, also frequently prescribed for the other diseases such as migraine, cluster headache, alcoholism, and obsessive-compulsive disorder. An acute lithium intoxication occurs in cases of patients ingesting large amount lithium at a time, a chronic lithium intoxication occurs in patients on chronic lithium therapy. Acute or chronic lithium poisoning occurs frequently in case of patients on chronic lithium therapy ingesting larger dose than prescribed. Manifestations of lithium poisoning are various. It is possible nervous, cardiovascular, renal, gastrointestinal and endocrine systems to be involved. Due to intracellular high concentration, mortality rate is high in acute lithium intoxication patients on chronic lithium therapy. We report a case of acutely intoxicated 40-year-old male on chronic lithium therapy. His chief complaints were deterioration and high fever. On his arrival to an emergency department, he was in cardiac arrest. He restored return of spontaneous circultion (ROSC) 5 minutes later after cardiopulmonary cerebral resuscitation (CPCR) and referred to department of internal medicine for hemodialysis. Vigorous treatment was given to the patient, but he was expired at 4th hospital day.

JKSCT : Journal of The Korean Society of Clinical Toxicology